Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Lower left abdomen pain, frequent urination and pressure. On IUD. Possible causes ?

Hello I am a 24 year old woman that has been having painful lower left abdomen pains, frequent urination and pressure, I have a iud in place for 1 year now. I finished my period 4 days ago and today feel worse I ve ever been. Uncomfortable pressure , when I press on my lower stomach area it hurts with the urge to go to the bathroom, no odd discharge and no smell, may be urine smell sometimes after waking up from sleeping! Help to what I could have. Been holding off to see a doctor thinking its just men s traction or ovulating but I feel it s something worse.
Asked On : Tue, 23 Oct 2012
Answers:  1 Views:  418
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General Surgeon 's  Response
Hello Madam,

I have gone through your problem. Two things can be the cause of this problem.
1. Urinary tract infection
2. Pelvic inflammatory disease

In females the urethra is 4 cms in length compared to 17 cms in males. Due this short length the bacteria which is usually present in the genital region can easily migrate up to the urinary bladder and can cause urinary tract infection which is called as Cystitis. Urinary tract infection is common in females when compared to males.

In the second case, you have an Intra uterine device (IUD) placed one year back. Since one year you had no complaint like this. But now you may be having Pelvic inflammatory Disease (PID) which can be due to this IUD.

My advice is to consult your gynecologist immediately and get a check up done. Simultaneously she can get an urinalysis along with urine culture and sensitivity done for you. If your problem is due to IUD, then you need to take antibiotic course and need to get rid of IUD and choose other alternative method. If you have an urinary tract infection, a course of antibiotics is usually sufficient.

Good luck and wish you a fast recovery.
Answered: Tue, 23 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor